I take Pristiq. You are wise to worry about the withdrawals. On Pristiq alone, it helped my anxiety because everything was dampened, but I didn't notice mood improvement…just how much I cared, I guess. But I feel it if I miss a single dose – writhing sort of sensations all over that make you move. Once, I didn't have it for three days, and I was so emotional that I was sobbing like I was at a funeral by the end of it. So anxious. Hands and feet and brain stem burning. Back spasms. It wasn't pretty. I still take it, but now in conjunction with Wellbutrin. It's a good combination for me. They seem to offset each others' side effects. I don't know how much the Pristiq is really doing, but oh boy do I want to stay on it to avoid withdrawals. Good luck – I hope it works for you
EDIT: Ah, but good news – my doctor cut the Pristiq from 100mg to 50mg when I started the Wellbutrin. Zero side effects from stepping down. So there may be a nice tapering method to get off it.